Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 104, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Oct 21, 2019, 1:42 AM CDT for Ozark County, Taney County, Missouri. It was in force for 33 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 1:42 AM CDT (06:42 UTC)
- Expired
- Oct 21, 2019, 2:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 1:44 AM CDT | TSTM WND DMG | 4 Sw Long Run, MO | TREES AND POWERLINES ON STEHLE ROAD IN TANEY COUNTY. PUBLIC REPORT RELAYED VIA BROADCAST MEDIA IN EMAIL. |
| Oct 21, 1:56 AM CDT | TSTM WND DMG | Theodosia, MO | LARGE TREE FELL ONTO HOME. TIME BASED ON RADAR. VIA CONTACT EMAIL RELAYED BY MEDIA. |
| Oct 21, 2:00 AM CDT | TSTM WND DMG | 4 Nnw Sycamore, MO | LARGE TREE DOWNED ON HOME, AND AT LEAST 7 OTHER TREES DOWNED ON THE PROPERTY. |
| Oct 21, 2:07 AM CDT | TSTM WND DMG | 1 Sse Gainesville, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSE GAINESVILLE. TREES BLOWN DOWN ON COUNTY ROADS 502 AND 513 SOUTHEAST OF GAINESVILLE. TIME ESTIMATED BY RADAR. |
| Oct 21, 2:13 AM CDT | TORNADO | 4 Nw Sycamore, MO | AN NWS SURVEY CONFIRMED AN EF-1 TORNADO STARTED NEAR BRYANT CREEK TO THE SOUTHWEST OF DORA IN NORTHERN OZARK COUNTY. THE TORNADO HEAVILY DAMAGED NUMEROUS OUTBUILDINGS AND TREES ALONG HIGHWAY CC SOUTHWEST OF DORA. TWO MOBILE HOMES WERE ALSO DAMAGED ALONG HIGHWA |
| Oct 21, 2:15 AM CDT | TSTM WND DMG | 2 Nw Sycamore, MO | BARN BLOWN DOWN. |
| Oct 21, 2:15 AM CDT | TSTM WND DMG | 3 Nw Sycamore, MO | BARN DOWN AND 2 OTHER BARN ROOFS BLOWN OFF. TIME BASED ON RADAR. VIA LE. |
| Oct 21, 2:18 AM CDT | TSTM WND DMG | 2 E Sycamore, MO | TREE DOWN ON HWY H AND COUNTY RD 337. TIME BASED ON RADAR. VIA LE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 10:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
291
WFUS53 KSGF 210642
TORSGF
MOC153-213-210715-
/O.NEW.KSGF.TO.W.0104.191021T0642Z-191021T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
142 AM CDT Mon Oct 21 2019
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Ozark County in southwestern Missouri...
Eastern Taney County in southwestern Missouri...
* Until 215 AM CDT.
* At 142 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 11
miles north of Diamond City, or 15 miles east of Forsyth, moving
east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Theodosia...
Pontiac... Wasola...
Sundown... Brixey...
Noble... Willhoit...
Brownbranch... Tecumseh...
Udall... Hardenville...
Protem... Thornfield...
Rueter... Sycamore...
Bradleyville... Rockbridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3679 9294 3681 9270 3679 9226 3650 9218
3650 9294
TIME...MOT...LOC 0642Z 263DEG 52KT 3662 9284
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Lindenberg1 follow-up statement
880
WWUS53 KSGF 210656
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
156 AM CDT Mon Oct 21 2019
MOC213-210706-
/O.CAN.KSGF.TO.W.0104.000000T0000Z-191021T0715Z/
Taney MO-
156 AM CDT Mon Oct 21 2019
...THE TORNADO WARNING FOR EASTERN TANEY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for southwestern
Missouri.
LAT...LON 3681 9270 3679 9226 3650 9218 3650 9276
3681 9271
TIME...MOT...LOC 0656Z 263DEG 52KT 3664 9261
$$
MOC153-210715-
/O.CON.KSGF.TO.W.0104.000000T0000Z-191021T0715Z/
Ozark MO-
156 AM CDT Mon Oct 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR OZARK
COUNTY...
At 156 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 10
miles north of Price Place, or 18 miles north of Bull Shoals, moving
east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Theodosia...
Pontiac... Wasola...
Sundown... Brixey...
Noble... Willhoit...
Tecumseh... Udall...
Hardenville... Thornfield...
Sycamore... Rockbridge...
Long Run... Isabella...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3681 9270 3679 9226 3650 9218 3650 9276
3681 9271
TIME...MOT...LOC 0656Z 263DEG 52KT 3664 9261
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
LindenbergWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Oct 21, 12:08 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 21, 12:08 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1208 AM CDT Mon Oct 21 2019 ...Updated for 06Z Aviation Discussion... .UPDATE... Issued at 914 PM CDT Sun Oct 20 2019 02z: A 994 mb surface low-pressure system in currently centered over central South Dakota. With the parent storm system now vertically stacked, ancillary low-pressure has developed along the occluding front in central Kansas. From this, a surface cold front extends from Topeka-to-Wichita-to-Enid-to-Lubbock with a surface dryline draped across the I-35 corridor. Further upstream, a broad warm sector encompasses eastern Kansas, eastern Oklahoma, and southwest Missouri with surface dewpoints in the mid-to-upper 50s. Storms, now severe, have initiated across central Oklahoma at the intersection of the surface cold front and dryline. Per the 02z RAP analysis, the right entrance region of of 120 kt, 300-mb jet streak is nosing into portions of eastern KS, eastern OK, and southwest MO. At 500 mb, a robust negatively-tilted shortwave trough is analyzed across the Central Plains with copious amounts of differential cyclonic vorticity advecting into our forecast region. At 850 mb, a 50-70 kt low-level jet is progged to nose into southwest Missouri by 06z. Meanwhile at the surface, the winds were backed. This all adds up to very strongly forced upward vertical motion across southwest Missouri with lots of shear; two ingredients for a severe weather outbreak. On the thermodynamic side, our 00z SGF sounding showed poor MLCAPE on the order of 300 J/kg and a stout capping inversion. The expectation at this time is, that as the low-level jet becomes more pronounced, moisture, shear, instability, and lapse rates will dramatically increase in the lower-levels which will help to erode the cap. Storm mode will rapidly evolve over the next hour across eastern Oklahoma. Isolated supercells will quickly congeal into a squall line as deep shear (0-6 km) vectors align roughly parallel to the cold front. As this squall line enters southwest Missouri, multiple bowing segments will develop as 0-3 km shear vectors on the order of 40 kts align more perpendicular to the squall line, allowing rear- inflow jets (RIJs) to punch downward toward the surface. As this phenomena occurs, dangerous straight-line wind gusts exceeding 70 MPH will become possible; and with 0-1 km storm-relative helicity values approaching 400 m^2/s^2 out ahead of the squall line, a few tornadoes are anticipated. At this time, it is expected that all locations along and south of Interstate 44 are at risk for severe weather late tonight into early Monday morning. && .SHORT TERM...(This afternoon through Tonight) Issued at 220 PM CDT Sun Oct 20 2019 An upper level low is currently located across the central Plains with a trough extending south into the southern Plains. Surface low pressure is located across western South Dakota with south to southeasterly winds across our region. Gulf moisture is starting to spread to the north into southern Arkansas and Oklahoma. The moisture will continue to advect north tonight ahead of the approaching system. The upper level low will move east across the Plains this evening and will send a cold front through the area late this evening into the overnight hours. Instability is currently lacking, but as the Gulf moisture continues to spread north, instability will start to increase from south to north. Instability will likely continue to increase across southern Missouri into the overnight hours. There will be a cap in place through much of this evening, but as height falls occur with the approaching upper level trough the cap will begin to weaken. Vertical wind shear will also increase as the upper level system moves across the area. Storms are expected to develop along the front across Kansas and Oklahoma by mid evening and quickly develop into a line. The line will then race east late this evening into the overnight hours. Timing: The line may start to affect extreme southeastern Kansas and far western Missouri by as early as 9 pm and should push east out of the waring area in south central Missouri by 6 am Monday morning. The deep layer shear, the increasing instability, and strong forcing with this system will support a severe storm risk. With the storm mode expected to be in the form of a line, the main severe risk will be damaging straight line winds up to 70 mph. A few of the strongest updrafts may also be capable of hail up to the size of quarters. Strong low level shear will also support the risk for spin up tornadoes within the line, mainly with surges in the line to the east or east-northeast. The better severe potential will be across southern Missouri where the better instability will be in place generally along and south of I-44. North of the interstate instability will be more limited, but with the strong forcing along the front there will still be an isolated strong to severe risk. Some lingering showers may briefly occur behind the front for a few hours, but drier air will quickly move in limiting the overall post frontal rain chances. .LONG TERM...(Monday Night through Sunday) Issued at 220 PM CDT Sun Oct 20 2019 Gusty west winds will develop on Monday with gusts to around 35 mph expected at times. A cooler air mass is expected for Monday and Tuesday with highs in the low to mid 60s and lows in the upper 30s to middle 40s. An upper level trough will dive to the southeast into the Plains on Wednesday. A head of this system gusty southerly winds will occur and allow highs to warm to around the 70 degree mark. The trough and associated cold front will move south through the area Wednesday night into Thursday night. Showers will develop across along and behind the front. A colder air mass will spread into the area on Thursday and Friday with highs in the 50s and lows in the 30s. Medium range models differ on the upper level pattern late in the week into next weekend leaving this period a lower confidence forecast. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1207 AM CDT Mon Oct 21 2019 Showers and thunderstorms ahead of a cold front will affect the TAF sites through about 09Z, with some strong to severe storms likely along with localized MVFR to IFR flight conditions. Once these move out clouds will be on the decrease with VFR flight conditions likely between 10Z-12Z and continuing through the end of the TAF period.Look for a breezy conditions Monday with westerly winds gusting to between 25 and 30 knots at times, but diminishing after 00Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Albano SHORT TERM...Wise LONG TERM...Wise AVIATION...Raberding
Hazardous weather outlook, Oct 20, 7:44 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 744 PM CDT Sun Oct 20 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 744 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A cold front will move through the region later this evening into the overnight hours. A line of storms will develop along the front as it moves very quickly east through the outlook area. The best potential for severe storms will be along and south of I-44 from 9pm through 6am Monday morning. The main risk will be damaging straight line wind gusts up to 70 to 80 mph. Strong wind shear will also lead to a spin up tornado risk within the line. A few of the strongest storms may also be capable of hail up to the size of quarters. Frequent cloud to ground lightning can be expected with this line of storms. Gusty southerly winds will occur ahead the front, with gusts up to 30 mph possible at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Westerly non thunderstorm wind gusts around 30 to 35 mph are expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening for western Missouri and southeast Kansas, and overnight across the remainder of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Oct 21, 12:18 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG GRANBY 36.92N 94.25W
10/20/2019 NEWTON MO LAW ENFORCEMENT
TREE BLOWN DOWN. TIME ESTIMATED BY RADAR.
&&
MMTLocal storm report, Oct 21, 12:38 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG MONETT 36.92N 93.93W
10/21/2019 BARRY MO EMERGENCY MNGR
POWER OUTAGE DUE TO TREES BLOWN DOWN ON
POWER LINES.
&&
MMTLocal storm report, Oct 21, 1:08 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST HIGHLANDVILLE 36.93N 93.28W
10/21/2019 E70 MPH CHRISTIAN MO AMATEUR RADIO
&&
MMTLocal storm report, Oct 21, 1:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
10/21/2019 CHRISTIAN MO AMATEUR RADIO
TREES DOWNED NEAR HIGHLANDVILLE ELEMENTARY
SCHOOL.
&&Local storm report, Oct 21, 1:38 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 5 WNW RIDGEDALE 36.53N 93.31W
10/21/2019 TANEY MO EMERGENCY MNGR
TREE BLOWN DOWN ON HIGHWAY 86 AT TABLE ROCK
LAKE.
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| Oct 20, 11:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 47 min |
| Oct 21, 12:14 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 46 min |
| Oct 21, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone | 42 min |
| Oct 21, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 41 min |
| Oct 21, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 50 min |
| Oct 21, 12:48 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney, Webster | 42 min |
| Oct 21, 12:59 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 31 min |
| Oct 21, 1:04 AM CDT | Tornado Warning | SGF | Christian, Douglas, Webster | 26 min |
| Oct 21, 1:08 AM CDT | Tornado Warning | SGF | Stone, Taney | 37 min |
| Oct 21, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Stone, Taney | 44 min |
| Oct 21, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 42 min |
| Oct 21, 1:25 AM CDT | Tornado Warning | SGF | Christian, Webster, Wright | 35 min |
| Oct 21, 1:28 AM CDT | Tornado Warning | SGF | Greene, Laclede, Webster, Wright | 32 min |
| Oct 21, 2:01 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas | 29 min |
| Oct 21, 2:04 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 41 min |
| Oct 21, 2:10 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark | 35 min |
| Oct 21, 2:26 AM CDT | Tornado Warning | SGF | Douglas, Howell, Shannon, Texas | 34 min |
| Oct 21, 2:28 AM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 32 min |
| Oct 21, 2:29 AM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Shannon | 31 min |
| Oct 21, 2:38 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Phelps, Pulaski, Shannon, Texas | 47 min |
| Oct 21, 2:46 AM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 29 min |
| Oct 21, 2:49 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 30 min |
| Oct 21, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 26 min |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.